Results 1 to 10 of 10

Thread: stomach issues

  1. #1
    Join Date
    Jun 2012
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default stomach issues

    Hello, my boyfriend has had lupus for about five years, and he gets terrible stomach aches almost daily, and is sometimes combined with nausea. It sometimes gets worse when he eats, so he'll often eat large amounts at a time and then not eat for the rest of the day. I know he's been on a few medications, but the only thing that works is marijuana. Unfortunately, his medical card has been expired and we just moved to another state, and buying his card has been put off due to other expenses.

    Does anyone else go through this? Has anything worked for you? The past few days have been particularly bad, and he's had a headache as well (I'm not sure if it's lupus-related, though).

  2. #2
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 139 Times in 113 Posts

    Default

    Well I live in Texas so no medical marijuana. I'm sorry I don't really have much of advice in the past month ive lost like 20 pounds because I haven't been hungry. The only reason I haven't become just bones and skin yet is because I force myself to eat even though I don't want it. Maybe he should start taking the meds that are harder on his stomach at night so it doesn't mess with his whole day. There are some natural stuff that will help with stomach aches I guess if you google that it might come up with some relief. I here ginger helps but not anything carbonated. I have found otter pops gives me some nausea relief. Hope things get better.

  3. #3
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,824
    Blog Entries
    12
    Thanks
    388
    Thanked 408 Times in 330 Posts

    Default

    I'm not an expert, nutritionist or doctor. But be needs to change eating habits and his diet. He should Ask the doctor or nutritionist. I find eating 6 small meals/snacks a day the best. I way eat a lot of saltines.

  4. #4
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 139 Times in 113 Posts

    Default

    Quote Originally Posted by Nonna View Post
    I'm not an expert, nutritionist or doctor. But be needs to change eating habits and his diet. He should Ask the doctor or nutritionist. I find eating 6 small meals/snacks a day the best. I way eat a lot of saltines.
    6 meals?! I can barely eat 2! Ive heard of that with those really healthy people who are into fitness or training. Does anyone actually eat 6 meals, I consider snacks meals?

  5. #5
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi erica,

    i don't know what meds your boyfriend is on, but they could definitely be affecting his stomach. I was on methotrexate for 3 years, and suddenly i started suffering with severe stomach cramps, vomiting, diaharrea (sp) etc. I stopped the mtx, and within 2 weeks my stomach was much better. the pain had gotten so bad, that i had stopped all medications. I just could not keep them down, and my stomach hurt so bad. We are slowly adding my meds back, watching for affects on stomach.

    I recommend that your boyfriend call his rheumy about this, and see if they can help settle his stomach. also....i found that when my stomach was especially hurting, i could put myself on the BRAT diet for a few days, and my pain would settle a bit. the brat diet is bananas, rice, apple, and toast. I cook some rice or jasmine rice, and i eat on that for a bit...helps settle the rawness in my digestive system.

    hope this helps, and hope your boyfriend feels better soon.
    Phyllis

    share a smile today

  6. #6
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    I've found that being on Plaquenil causes me to have gastro problems. The doc put me on a pill per day of Prilosec or Prevacid, my choice.
    Recently, I tried to cut back on those, since proton pump inhibitors can weaken bones, and mine are weak already.
    BIG MISTAKE! I was awake most of the night and miserable with heartburn. I have to face it - a Prilosec a day for me.
    I've also found that drinking aloe vera juice mixed with tart cherry juice and another juice for sweetness helps to sooth my indigestion and keeps things regular, if ya know what I mean!
    Hugs,
    Marla

  7. #7
    Join Date
    Dec 2012
    Location
    Austin, TX
    Posts
    16
    Thanks
    13
    Thanked 4 Times in 4 Posts

    Default

    I know this is an old thread, sorry.

    I have had problems with nausea, even off meds. I was on prednisone for about a year straight and am wondering if that could have made my tummy worse. My doctor had mentioned to me that I should expect some stomach issues because of the lupus alone (?) and the meds would just make it worse. I was also prescribed nexium. I haven't been on meds in quite some time now, but still experience bouts of nausea/vomiting fairly regularly. Especially in the A.M. and when I have coffee. I have wondered about it a lot, as I don't remember having this issue before I was diagnosed. I'd like to know if any of you have had this problem and what helps.. I really don't want to give up my morning coffee! Oh, and I've noticed it isn't as bad with decaf. Maybe it's just my stomach's natural reaction?

    Peace~ Blu

  8. #8
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,955
    Blog Entries
    1
    Thanks
    1,412
    Thanked 1,641 Times in 1,127 Posts

    Default

    ibs is very common with lupies.
    lupus causes inflamation to the muscles.

    what are your bowels and intestines.
    a string of muscles.
    therefore it is possible for lupus to effect them.
    inflame these muscles, and they try to remove what is in them.
    this is our bodies natural defence to poisons.

  9. #9
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    GERD seems to be really common with our AI issues. I used to have an "iron stomach" and could stand to eat and drink anything, even when pregnant.
    Now, I have to take Prilosec every day. I've read about long-term issues with taking it every day, and I've tried to get off of it a couple of times, but the heartburn was simply too much to bear.
    I have found that drinking some aloe vera juice with my breakfast helps to soothe my stomach, so I'm able to handle the coffee better. Nothing will come between me and my coffee! I call my morning mixture of aloe vera and tart cherry juice my "poo juice", since it also keeps me very "regular".
    Hugs,
    Marla

  10. The Following User Says Thank You to magistramarla For This Useful Post:

    StarPhire (12-19-2012)

  11. #10
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    I can't recommend enough working with your doc and/or a nutritionist to identify any possible food sensitivities (gluten, dairy, and soy are common ones) - MANY of us with autoimmune issues/IBS seem to have them. Eliminating irritating foods will NOT cure the diseases, but it sure can help make you more comfortable, if you do have food sensitivities (which are different from allergies and/or Celiac - both of which are also worth asking about).

    But do talk to your doc about it...it's important that s/he be in the loop on stuff like that.

  12. The Following User Says Thank You to SleepyInSeattle For This Useful Post:

    StarPhire (12-19-2012)

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •